MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER COUDE TIP

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER COUDE TIP
Catalog Number 0168L14
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the foley catheter balloon burst once inside patient.Proper amount of water was instilled, so the user was unsure why the balloon burst.Per additional information via email from ibc on (b)(6) 2023,it was stated that patient status was fine.The foley catheter was inserted and a few hours later the patient called nursing to report since they felt a pop and that their catheter was falling out.Nurse assessed and noted a split in the balloon part of the catheter.10cc was inserted into the balloon as per instructions on the catheter end.It was stated that that there was some slight trauma to the urethra, but also had to have another catheter insertion so not sure which came first.It was unknown what medical intervention was provided.Per additional information received via email on (b)(6) 2023, the customer was unsure if the urethra trauma was there before the first catheter was inserted.There was no issue with the second catheter, it was stated to alert that another catheter was able to be placed in the customer due to the original catheter bursting.It was reported that the patient status was fine, and no additional medical intervention was reported.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the foley catheter balloon burst once inside patient.Proper amount of water was instilled, so the user was unsure why the balloon burst.Per additional information via email from ibc on (b)(6) 2023,it was stated that patient status was fine.The foley catheter was inserted and a few hours later the patient called nursing to report since they felt a pop and that their catheter was falling out.Nurse assessed and noted a split in the balloon part of the catheter.10cc was inserted into the balloon as per instructions on the catheter end.It was stated that that there was some slight trauma to the urethra, but also had to have another catheter insertion so not sure which came first.It was unknown what medical intervention was provided.Per additional information received via email on 27jul2023, the customer was unsure if the urethra trauma was there before the first catheter was inserted.There was no issue with the second catheter, it was stated to alert that another catheter was able to be placed in the customer due to the original catheter bursting.It was reported that the patient status was fine, and no additional medical intervention was reported.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned for evaluation.A potential root cause for this failure could be due to "high modulus latex".The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "warning: on catheter, do not use ointments or lubricants having petrolatum base.They will damage latex and may cause the balloon to burst.To deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER COUDE TIP
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17450303
Report Number1018233-2023-05746
Device Sequence Number7415996
Product Code EZC
UDI-Device Identifier00801741017810
UDI-Public(01)00801741017810
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0168L14
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2023
Supplement Date Received by Manufacturer09/26/2023
Initial Report FDA Received Date08/03/2023
Supplement Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexFemale
Patient Weight180 KG